Texas, 2005Damaging Winds and Drought in Texas, June 1 to 30, 2005
June 1 to 30, 2005 · NWS FWD · 21 events in 18 counties and zones
16 drought, 5 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it; 16 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $45,000
- Crop damage
- $60 million
- Events
- 21
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at May 31, 8:45 PM CST, 3 hours 15 minutes earlier.
Area forecast discussion, May 31, 8:45 PM CST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
945 PM CDT TUE MAY 31 2005
.UPDATE...
HAVE MADE SOME MINOR TWEAKS TO THE GRIDDED FORECAST. UPDATED ZONES
WILL BE ISSUED WITH THE NEW SEVERE THUNDERSTORM WATCH. #58
&&
.AVIATION...
645 PM CDT TUE MAY 31 2005
A DIFFICULT AVIATION FORECAST THIS EVENING...AND WITH THIS IN
MIND...WILL NOT DEVIATE FAR FROM THE CURRENT FORECAST. SHORT TERM
GUIDANCE FROM THE RUC/NAM/GFS CONTINUES TO SUGGEST MCS DEVELOPMENT
AS CONVECTIVE ACTIVITY CURRENTLY BETWEEN KAMA/KLBB MERGES WITH CELLS
DEVELOPING ACROSS FAR SWRN OKLAHOMA. THE SYSTEM IS PROGGED TO MOVE
SEWD OVERNIGHT AND SHOULD REMAIN TO THE SOUTHWEST OF THE METROPLEX
TAF SITES...WITH KACT HAVING A HIGHER PROBABILITY OF IMPACT.
HOWEVER...DUE TO UNCERTAINTY REMAINING IN THE TRACK OF THE SYSTEM...
WILL MAINTAIN A TEMPO GROUP FOR TSRA AND MVFR CIGS FROM 01/06-10Z
FOR METROPLEX SITES...AND 01/09-13Z FOR KACT. OTHERWISE...VFR CIGS
AND LIGHT/VARIABLE WINDS ARE EXPECTED THROUGHOUT THE FORECAST PERIOD.
65/DD
&&
.DISCUSSION...
A DIFFICULT FORECAST...AS IT USUALLY IS THE CASE WHEN INVOLVING
MESOSCALE CONVECTIVE SYSTEMS. MODELS ARE IN GOOD AGREEMENT THAT
CONVECTION WILL CONTINUE TO DEVELOP ACROSS THE PANHANDLE LATE THIS
AFTERNOON AND AMALGAMATE INTO A MCS THIS EVENING. THE MODELS DO
DIFFER SLIGHTLY IN WHERE MCS DEVELOPS AND TRACKS...WITH THE GFS
SLIGHTLY FARTHER NORTH THAN THE NAM (ETA). CURRENT TRENDS SUGGEST
THE GFS MAY BE CLOSER WITH THE CONVECTIVE INITIATION AND WILL TAKE A
BLEND OF TRACKS FROM THE NAM/GFS FOR THIS FORECAST. MCS SHOULD FORM
SOMEWHERE BETWEEN LBB-CDS AND TRACK E-SE INITIALLY AS MID LEVEL
WINDS WILL BE THE PRIMARY STEERING MECHANISM DUE TO WEAK LOW LEVEL
FLOW IN PLACE. SOUTHERLY LOW LEVEL WINDS WILL INCREASE TO THE SW OF
THE CWA AFTER SUNSET AS LOW LEVEL JET FORMS...SO EXPECT MCS TO BEGIN
TO TURN TOWARD THE RIGHT AND HEAD MORE SSE. THIS PATH WOULD DRAG IT
ACROSS OUR W/SWRN CWA...WITH THE SW CWA AT HIGHEST RISK FOR A BOW
ECHO/DAMAGING WINDS TONIGHT. 30-40KT SEWD PROPAGATION SHOULD KEEP
THREAT OF FLOODING LOW BUT THIS WILL HAVE TO BE WATCHED. IN
ADDITION...SINCE THE PATH IS NOT SET IN STONE...WE HAVE INCLUDED A
SEVERE RISK WEST OF A GLE-DAL-CRS-CLL LINE IN CASE TRACK IS MORE IN
AGREEMENT WITH THE GFS. RAINFALL CHANCES/AMOUNTS WILL BE TAPERED
MUCH LOWER TO THE NE DUE TO MORE STABLE AIRMASS/LEAST LIKELY TRACK.
AIRMASS OVER NORTH TEXAS WILL BE SCOURED OUT AND WORKED OVER
TOMORROW IN THE WAKE OF THIS SYSTEM...AND JUST LOW POPS WILL BE
NEEDED. SHORTWAVE RIDGING THEN BUILDS IN ON THURSDAY SO TEMPS
SHOULD INCREASE...AND VERY UNSTABLE AIRMASS WILL DEVELOP. WEAK LEAD
SHORTWAVE MAY IGNITE A FEW STORMS IN THE WESTERN COUNTIES THURSDAY
AFTERNOON BUT LACK OF FOCUS/SUBSIDENCE WARRANTS JUST LOW POPS WEST.
CHANCES GRADUALLY INCREASE BY FRIDAY MORNING AS CUTOFF LOW NEAR BAJA
EJECTS ACROSS THE STATE. HAVE INCREASED POPS FRIDAY DUE TO GOOD
CONTINUITY WITH MODELS REGARDING THIS FEATURE. TROUGH SETS UP OVER
THE WESTERN US...AND ONLY WEAK IMPULSES THIS WEEKEND ARE EXPECTED...
SO WILL KEEP SOME LOW POPS FOR ISOLATED CONVECTION SATURDAY. LACK
OF DRYLINE/SURFACE FOCUS SUN-TUE WITH ONLY WEAK SHORTWAVES
IDENTIFIED WARRANTS LEAVING POPS OUT OF THE FORECAST UNTIL LATER
SHIFTS CAN IDENTIFY THE DAYS WITH BEST CHANCES. OTHERWISE...LEFT
PREVIOUS EXTENDED FORECAST AS IS...WITH WARM/BREEZY/HUMID WX.
TR/92
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 66 85 66 90 / 60 20 10 10
WACO, TX 65 86 67 91 / 70 20 10 10
PARIS, TX 66 84 64 88 / 30 30 10 10
DENTON, TX 66 84 66 89 / 60 20 10 10
MCKINNEY, TX 66 85 66 89 / 50 30 10 10
DALLAS, TX 66 85 67 90 / 60 20 10 10
TERRELL, TX 67 85 66 90 / 50 30 10 10
CORSICANA, TX 66 86 66 91 / 60 30 10 10
TEMPLE, TX 64 85 68 92 / 70 30 10 10
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
&&
In the hours before
Local storm report, May 31, 10:23 PM CST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1123 PM CDT TUE MAY 31 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
1121 PM TSTM WND GST 60 BRECKENRIDGE 32.76N 98.91W
05/31/2005 STEPHENS TX LAW ENFORCEMENT
GUSTS TO 60 MPHSpecial weather statement, May 31, 10:29 PM CST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1129 PM CDT TUE MAY 31 2005
TXZ091-092-100>103-115>117-129>131-141-010500-
COMANCHE-COOKE-DENTON-EASTLAND-ERATH-HOOD-JACK-MONTAGUE-PALO
PINTO-PARKER-STEPHENS-WISE-YOUNG-
1129 PM CDT TUE MAY 31 2005
...SIGNIFICANT WEATHER UPDATE...
A LINE OF STRONG THUNDERSTORMS EXTENDED FROM NEAR NOCONA TO
JACKSBORO TO RANGER AND CISCO. THE STRONGER THUNDERSTORMS ARE
CAPABLE OF PRODUCING VERY HEAVY RAIN UP TO TWO INCHES AN HOUR AND
WIND GUSTS TO 50 MPH. THE LINE WAS MOVING SOUTHEAST AT 20 MPH. THE
STRONGEST THUNDERSTORMS WILL AFFECT MONTAGUE COUNTY AND SOUTHWEST
JACK COUNTY THROUGH MIDNIGHT.
Special weather statement, May 31, 11:47 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1247 AM CDT WED JUN 1 2005
TXZ103-104-118>120-133-134-010645-
COLLIN-DALLAS-DENTON-ELLIS-JOHNSON-ROCKWALL-TARRANT-
1247 AM CDT WED JUN 1 2005
...SIGNIFICANT WEATHER UPDATE...
AT 1247 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM 3 MILES NORTHEAST OF ERA
TO 10 MILES NORTHWEST OF GODLEY TO 4 MILES WEST OF DINOSAUR VALLEY
STATE PARK...OR ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF
GAINESVILLE TO 12 MILES NORTHEAST OF GRANBURY TO 15 MILES SOUTH OF
GRANBURY. THE LINE WAS MOVING TO THE EAST-SOUTHEAST AT 20 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE
ARLINGTON...CLEBURNE...DALLAS...DENTON...MCKINNEY...PLANO...ROCKWALL
AND WAXAHACHIE.
WIND GUSTS TO 50 MPH...PEA-SIZE HAIL...FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES...AND VERY HEAVY RAINFALL CAN BE EXPECTED FROM
THIS LINE OF STORMS AS IT MOVES ACROSS THE DALLAS-FORT WORTH
METROPLEX.
65/DD
Special weather statement, May 31, 11:47 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1247 AM CDT WED JUN 1 2005
TXZ103-104-118>120-133-134-010645-
COLLIN-DALLAS-DENTON-ELLIS-JOHNSON-ROCKWALL-TARRANT-
1247 AM CDT WED JUN 1 2005
...SIGNIFICANT WEATHER UPDATE...
AT 1247 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM 3 MILES NORTHEAST OF ERA
TO 10 MILES NORTHWEST OF GODLEY TO 4 MILES WEST OF DINOSAUR VALLEY
STATE PARK...OR ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF
GAINESVILLE TO 12 MILES NORTHEAST OF GRANBURY TO 15 MILES SOUTH OF
GRANBURY. THE LINE WAS MOVING TO THE EAST-SOUTHEAST AT 20 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE
ARLINGTON...CLEBURNE...DALLAS...DENTON...FORT WORTH...
MCKINNEY...PLANO...ROCKWALL AND WAXAHACHIE.
WIND GUSTS TO 50 MPH...PEA-SIZE HAIL...FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES...AND VERY HEAVY RAINFALL CAN BE EXPECTED FROM
THIS LINE OF STORMS AS IT MOVES ACROSS THE DALLAS-FORT WORTH
METROPLEX.
65/DD
Drought, Montague
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Montague forecast zone
- Crop damage
- $60 million
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 33.676, -97.725 (the zone’s center; the record gives no point)
Lack of rainfall in June continued a prolonged dry spell which began last winter and a drought which officially began in May. June was the 5th consecutive month with below normal rainfall. During this 5 month period...Dallas/Fort Worth received around half of its normal rainfall. Portions of Montague, Cooke, Grayson, Fannin, Lamar, Jack, Wise, Denton, Collin, Hunt, Delta, Hopkins, Tarrant, Dallas, Rockwall, and Rains Counties were considered to be in severe drought as classified by the U.S. Drought Monitor. According to the Drought Impact Reporter, hot and dry conditions prompted the U.S. and Texas Forest Services to declare the start of the 2005 fire season in June. Burn bans were in place in 39 counties prior to the July 4th weekend. The drought continued into July.
Drought, Cooke
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Cooke forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 33.639, -97.213 (the zone’s center; the record gives no point)
Drought, Grayson
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Grayson forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 33.627, -96.678 (the zone’s center; the record gives no point)
Drought, Fannin
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Fannin forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 33.594, -96.107 (the zone’s center; the record gives no point)
Drought, Lamar
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Lamar forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 33.667, -95.571 (the zone’s center; the record gives no point)
Drought, Jack
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Jack forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 33.234, -98.172 (the zone’s center; the record gives no point)
Drought, Wise
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Wise forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 33.216, -97.654 (the zone’s center; the record gives no point)
Drought, Denton
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Denton forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 33.205, -97.117 (the zone’s center; the record gives no point)
Drought, Collin
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Collin forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 33.188, -96.572 (the zone’s center; the record gives no point)
Drought, Hunt
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Hunt forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 33.124, -96.085 (the zone’s center; the record gives no point)
Drought, Delta
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Delta forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 33.386, -95.672 (the zone’s center; the record gives no point)
Drought, Hopkins
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Hopkins forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 33.150, -95.564 (the zone’s center; the record gives no point)
Drought, Tarrant
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Tarrant forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 32.772, -97.291 (the zone’s center; the record gives no point)
Drought, Dallas
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Dallas forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 32.767, -96.778 (the zone’s center; the record gives no point)
Drought, Rockwall
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Rockwall forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 32.898, -96.408 (the zone’s center; the record gives no point)
Drought, Rains
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Rains forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 32.870, -95.793 (the zone’s center; the record gives no point)
Thunderstorm Wind, Bell
- When
- June 1, 1:42 AM CST
- Where
- Bell County, Temple
- Measured
- 60 kt (69 mph) estimated sustained
- Property damage
- $40,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.100, -97.350
Roofing torn off portions of an apartment complex. Several of the apartments suffered water damage. A fence was also destroyed.
Thunderstorm Wind, Bell
- When
- June 1, 2:00 AM CST
- Where
- Bell County, Belton
- Measured
- 50 kt (58 mph) estimated sustained
- Property damage
- $5,000
- Reported by
- NEWSPAPER
- Coordinates
- 31.067, -97.467
Numerous power poles were knocked down in and around the city.
Thunderstorm Wind, Milam
- When
- June 1, 2:05 AM CST
- Where
- Milam County, 10 mi SW of Cameron
- Measured
- 50 kt (58 mph) estimated sustained
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.750, -97.083
Tree down over CR 402 near Davilla.
Thunderstorm Wind, Tarrant
- When
- June 1, 12:19 PM CST
- Where
- Tarrant County, Ft Worth
- Measured
- 52 kt (60 mph) measured sustained
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 32.750, -97.350
Measured 52 knot wind gust at NWS office.
Thunderstorm Wind, Tarrant
- When
- June 1, 12:22 PM CST
- Where
- Tarrant County, Keller
- Measured
- 58 kt (67 mph) measured sustained
- Reported by
- AMATEUR RADIO
- Coordinates
- 32.933, -97.250
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Debris Flow in California, June 1, 20055 injured · $27 million · 1 event
- Flash Flood in North Dakota, June 1 to 2, 2005$625,000 · 1 event
- Tornado and Hail in Texas, June 1, 2005$300,000 · F0 · 9 events
- Flash Flood in North Dakota, June 1 to 2, 2005$200,000 · 1 event
- Flood in New Mexico, June 1 to 4, 2005$100,000 · 1 event
- Flash Flood in North Dakota, June 1 to 2, 2005$70,000 · 1 event
- Flash Flood in North Dakota, June 1 to 2, 2005$60,000 · 1 event
- Tornadoes in Texas, June 1, 2005$35,000 · F0 · 2 events
- Tornado in North Dakota, June 1, 2005F1 · 1 event
- Tornado in North Dakota, June 1, 2005F1 · 1 event
- Tornado in North Dakota, June 1, 2005F1 · 1 event
- Drought in Colorado, June 1 to 30, 200521 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5458531, 5458532, 5458533, 5458534, 5458535, 5458536, 5458537, 5458538, 5458539, 5458540, 5458541, 5458542, 5458543, 5458544, 5458545, 5458546, 5458528, 5458530, 5458529, 5458454, 5458455.